MAUDE Adverse Event Report: K2M, INC. SINGLE ACTION ROD REDUCER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SINGLE ACTION ROD REDUCER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90016
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while trying to place a temporary rod in preparation for tlif, an everest mi single action rod reducer tip fractured and became stuck on an everest polayaxial screw at the l5 level.The surgeon was able to get the reducer off of the screw with aggressive force.After tlif, the surgeon tried to reduce the same left l5 screw while attempting to place the final rods.Both basecamp rod reducers popped off of the screw once they were fully reduced.The surgeon then tried to use an everest mi offset rod reducer, but it also popped off.It was determined that the screw was bent and it was removed and replaced with a new one.Surgery was successfully completed with another reducer and an hour and a half delay.This report represents the single action rod reducer.
 
Additional Manufacturer Narrative
Visual inspection: the device appeared intact upon receipt.Slight abrasions were observed on the distal tip; otherwise, no other deformities were observed.Functional inspection: the instrument was tested with both a sample screw and the screw that was used in surgery.The instrument was able to reduce a sample rod in both screws as intended.To remove the reducer, a twisting motion was applied.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.As certain maneuvers applied during actual surgery could not be replicated during functional testing, the root cause could not be determined.
 
Event or Problem Description

Brand Name
SINGLE ACTION ROD REDUCER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10197652
Report Number3004774118-2020-00125
Device Sequence Number2561096
Product Code LXH
UDI-Device Identifier10888857104044
UDI-Public10888857104044
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90016
Device Lot NumberJVXW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;